Shock Structures and Velocity Fluctuations in the Noisy Burgers and KdV-Burgers Equations

    Research output: Contribution to journalArticle

    Abstract

    Statistical properties of the noisy Burgers and KdV-Burgers equations are numerically studied. It is found that shock-like structures appear in the time-averaged patterns for the case of stepwise fixed boundary conditions. Our results show that the shock structure for the noisy KdV-Burgers equation has an oscillating tail, even for the time-averaged pattern. Also, we find that the width of the shock and the intensity of the velocity fluctuations in the shock region increase with system size.

    Original languageEnglish
    Pages (from-to)187-194
    Number of pages8
    JournalProgress of Theoretical Physics
    Volume110
    Issue number2
    DOIs
    Publication statusPublished - Aug 2003

    Fingerprint

    Burger equation
    shock
    boundary conditions

    All Science Journal Classification (ASJC) codes

    • Physics and Astronomy (miscellaneous)

    Cite this

    Shock Structures and Velocity Fluctuations in the Noisy Burgers and KdV-Burgers Equations. / Sakaguchi, Hidetsugu.

    In: Progress of Theoretical Physics, Vol. 110, No. 2, 08.2003, p. 187-194.

    Research output: Contribution to journalArticle

    @article{5c63a8872fc84ca8b0d281e47619af8b,
    title = "Shock Structures and Velocity Fluctuations in the Noisy Burgers and KdV-Burgers Equations",
    abstract = "Statistical properties of the noisy Burgers and KdV-Burgers equations are numerically studied. It is found that shock-like structures appear in the time-averaged patterns for the case of stepwise fixed boundary conditions. Our results show that the shock structure for the noisy KdV-Burgers equation has an oscillating tail, even for the time-averaged pattern. Also, we find that the width of the shock and the intensity of the velocity fluctuations in the shock region increase with system size.",
    author = "Hidetsugu Sakaguchi",
    year = "2003",
    month = "8",
    doi = "10.1143/PTP.110.187",
    language = "English",
    volume = "110",
    pages = "187--194",
    journal = "Progress of Theoretical Physics",
    issn = "0033-068X",
    publisher = "Published for the Research Institute for Fundamental Physics by Physical Society of Japan",
    number = "2",

    }

    TY - JOUR

    T1 - Shock Structures and Velocity Fluctuations in the Noisy Burgers and KdV-Burgers Equations

    AU - Sakaguchi, Hidetsugu

    PY - 2003/8

    Y1 - 2003/8

    N2 - Statistical properties of the noisy Burgers and KdV-Burgers equations are numerically studied. It is found that shock-like structures appear in the time-averaged patterns for the case of stepwise fixed boundary conditions. Our results show that the shock structure for the noisy KdV-Burgers equation has an oscillating tail, even for the time-averaged pattern. Also, we find that the width of the shock and the intensity of the velocity fluctuations in the shock region increase with system size.

    AB - Statistical properties of the noisy Burgers and KdV-Burgers equations are numerically studied. It is found that shock-like structures appear in the time-averaged patterns for the case of stepwise fixed boundary conditions. Our results show that the shock structure for the noisy KdV-Burgers equation has an oscillating tail, even for the time-averaged pattern. Also, we find that the width of the shock and the intensity of the velocity fluctuations in the shock region increase with system size.

    UR - http://www.scopus.com/inward/record.url?scp=0242593011&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0242593011&partnerID=8YFLogxK

    U2 - 10.1143/PTP.110.187

    DO - 10.1143/PTP.110.187

    M3 - Article

    AN - SCOPUS:0242593011

    VL - 110

    SP - 187

    EP - 194

    JO - Progress of Theoretical Physics

    JF - Progress of Theoretical Physics

    SN - 0033-068X

    IS - 2

    ER -